Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 11, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Apr 14, 2019, 2:17 AM CDT for 43 counties in Kentucky. It took effect at Apr 14, 2019, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2019, 2:17 AM CDT (07:17 UTC)
- In effect from
- Apr 14, 2019, 9:00 AM CDT
- Expired
- Apr 14, 2019, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Louisville, KY
All 43 counties
Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941 WWUS73 KLMK 140717 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 317 AM EDT Sun Apr 14 2019 ...Gust Southwesterly Winds Today... KYZ027>043-045>049-053>057-062>067-071>078-081-082-142030- /O.NEW.KLMK.WI.Y.0011.190414T1400Z-190415T0000Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion- Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 317 AM EDT Sun Apr 14 2019 /217 AM CDT Sun Apr 14 2019/ ...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 10 AM EDT /9 AM CDT/ this morning to 8 PM EDT /7 PM CDT/ this evening. * TIMING...This morning through early evening. * WINDS...Sustained south to southwesterly winds of 15 to 25 mph with gusts around 45 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ DM
3 follow-up statements
801 WWUS73 KLMK 141708 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 108 PM EDT Sun Apr 14 2019 ...Gust Southwesterly Winds Today... KYZ027>043-045>049-053>057-062>067-071>078-081-082-150000- /O.CON.KLMK.WI.Y.0011.000000T0000Z-190415T0000Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion- Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 108 PM EDT Sun Apr 14 2019 /1208 PM CDT Sun Apr 14 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * TIMING...This afternoon through early evening. * WINDS...Sustained south to southwesterly winds of 15 to 25 mph with gusts of 40-50 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ DM/AMS
711 WWUS73 KLMK 142354 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 754 PM EDT Sun Apr 14 2019 ...Some Lingering Gusty Winds... KYZ027>034-038-045-053-062>065-071>078-081-082-150100- /O.CAN.KLMK.WI.Y.0011.000000T0000Z-190415T0000Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Spencer-Nelson-Larue-Edmonson-Hart-Green-Taylor-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Brownsville, Horse Cave, Greensburg, Campbellsville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 754 PM EDT Sun Apr 14 2019 /654 PM CDT Sun Apr 14 2019/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Louisville has cancelled the Wind Advisory. Wind gusts will continue in the 25 to 35 mph range over the next hour or two. $$ KYZ035>037-039>043-046>049-054>057-066-067-150200- /O.EXT.KLMK.WI.Y.0011.000000T0000Z-190415T0200Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Casey-Lincoln- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 754 PM EDT Sun Apr 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * TIMING...Through mid evening. * WINDS...Sustained westerly winds of 15 to 25 mph with gusts of 35-45 mph. * IMPACTS...Tree limbs and branches may fall and some weakened trees may be uprooted, leading to possible power outages. Driving may be difficult for high profile vehicles on east-west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ RJS
448 WWUS73 KLMK 150154 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 954 PM EDT Sun Apr 14 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... KYZ035>037-039>043-046>049-054>057-066-067-150300- /O.EXP.KLMK.WI.Y.0011.000000T0000Z-190415T0200Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Casey-Lincoln- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 954 PM EDT Sun Apr 14 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Winds will continue to gust in the 25 to 35 mph range over the next hour or two before dying down further after midnight. $$ RJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:41 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 14, 12:41 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Louisville KY 141 AM EDT Sun Apr 14 2019 ...Updated Aviation Discussion... .Forecast Update... Issued 835 PM EDT Sat Apr 13 2019 A 999 mb sfc low is analyzed over east Texas this evening, and severe convection has been evolving across Louisiana and Mississippi. Layer wind fields have been increasing this evening and will ramp up significantly after midnight. Light showers have been steadily working their way north across south-central Kentucky, and the leading edge now runs from Greensburg to Leitchfield to Owensboro. Based on the latest timing, it appears light rain should reach Louisville by 930 pm. Heavier showers, included embedded elevated storms, are still expected after midnight through mid-morning on Sunday. Some stronger wind gusts will be possible through the early to mid morning hours. && .Short Term...(This evening through Sunday) Issued at 315 PM EDT Sat Apr 13 2019 ...Severe Storms Possible Sunday... Light shower activity continues to push slowly northward over portions of south central and east central KY late this afternoon. Expect this to continue through early evening. By late evening, moisture will increase allowing light showers to make it to the Ohio River by 8-10 PM. Evening temps should be mild in the 60s. For tonight, expect widespread showers and scattered storms to enter the region after midnight and continue through Sunday morning. A warm front should lift north late tonight into Sun morning. Between 5am and 9am there may be an enhanced risk for strong to severe storms in a strong line segment progged to develop over central/south central KY in the warm sector. With a strong LLJ in place, plenty of bulk shear will exist however winds may struggle to mix down to the sfc due to an inversion in place. It won't take much to get strong winds down to the sfc around or shortly after sunrise when mixing deepens quickly. A small hail threat and heavy rain threat can be expected late tonight into Sun morning as well. With 1- 3 hr FFG in the 1.7-3" range and storms that will be quick moving, feel flash flooding threat is low but certainly could still happen if repeated storms occur over the same area. We should see a lull in convection between roughly 9a-Noon in a dry slot associated with the approaching low pressure. Model soundings continue to indicate strong destabilization during this time frame with a surge in sfc dewpts/temps as well as cooling aloft as the main upper low draws close to the region. Convection should redevelop quickly in an SBCAPE and bulk shear rich environment. Damaging winds will certainly be a threat with late morning/afternoon storms ahead of the cold front. In addition, robust CAPE and dry mid levels will support a large hail risk. While the tornado threat looks low, a few isolated tornadoes certainly are possible. Cellular structures and line segments may both be possible Sunday afternoon. Exact evolution of storms and threats for late tonight through Sun afternoon is complex and may change. The cold front is expected to pass through the region by late afternoon into the evening ending stronger convection. Lingering showers are expected through late Sun evening on the back side of the low pressure system. Temperatures should hold in the 50s tonight for lows with mid 60s to mid 70s expected for highs on Sun. Sun night behind the cold front lows will drop back into the 30s! .Long Term...(Sunday night through Saturday) Issued at 300 PM EDT Sat Apr 13 2019 We start off cooler than normal for highs for the next work week. That won't last long though, as winds switch back around to southerly Tuesday, helping shoot us back above normal at least into Thursday. Could be a few breezy days mixed in there as we reside between high pressure off the Atlantic coast and lower pressure over the Central Plains. That low should make its way into the Midwest Thursday, bringing our next rain chances with it. Similar to the system moving through tonight and tomorrow, we could see a couple of waves of precip ahead of the associated cold front for this system. Depending on the exact timing for this precip, and the associated instability, we could see some stronger storms form...so will continue to watch as models get a better handle on the situation. For Friday and into the weekend, we switch back to cooler than normal for highs. Latest GFS and CMC as well as 00Z Euro all show some light precip in the wake of the surface front, as the upper trough passes through the region. Will continue to carry the light precip chances the previous shift had. && .Aviation...(06Z TAF Issuance) Updated at 141 AM EDT Sun Apr 14 2019 Low pressure near MEM will travel to EVV by 12Z and arrive near DAY around 18Z. It will swing a warm front through the region this morning and a cold front this afternoon. Widespread rain, with mostly VFR ceilings but frequent high-end MVFR visibility, will accompany the warm front. Drier air will get pulled into the system during the daylight hours today but scattered storm development is still expected. Will hold on to LLWS in the TAFs given strengthening wind fields off the surface. It should be noted, though, that as the center of the low crosses western and central Kentucky this morning wind directions and speeds will be in a constant state of flux. Gusty winds will be possible, especially this afternoon southeast of the low at LEX. A field of low clouds will sweep in behind the system this evening with base heights around or just below fuel alternate. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EBW Short Term...AMS Long Term...RJS Aviation...13
Hazardous weather outlook, Apr 13, 2:50 PM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 350 PM EDT Sat Apr 13 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 350 PM EDT Sat Apr 13 2019 /250 PM CDT Sat Apr 13 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms with heavy rain are expected tonight, especially after midnight. Small hail, strong winds and brief heavy rainfall will be possible late tonight in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. For Sunday, morning storms may produce isolated damaging winds and small hail. A greater severe risk will accompany storms Sunday afternoon and early evening, a cold front moves across our area igniting scattered to numerous thunderstorms. Some of the storms could become severe with damaging winds, large hail, and lightning being the greatest hazards. Another weather system could bring more thunderstorms back to our area on Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any hail or damaging winds late tonight through Sunday afternoon. AMS/RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:34 PM CDT | Special Weather Statement | LMK | Meade | 26 min |
| Apr 14, 2:08 PM CDT | Special Weather Statement | LMK | Hardin | 37 min |
| Apr 14, 2:28 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 32 min |
| Apr 14, 2:52 PM CDT | Special Weather Statement | LMK | Shelby | 23 min |
| Apr 14, 3:17 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 28 min |
| Apr 14, 3:25 PM CDT | Special Weather Statement | LMK | Franklin | 20 min |
Nearby
Wind Advisories in Kentucky, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.